Alert archive / Tennessee / High Wind Warnings in 2024
High Wind Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Nov 13, 2024, 10:15 AM EST for 4 counties in Tennessee. It took effect at Nov 13, 2024, 4:00 PM EST. It was in force for 18 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2024, 10:15 AM EST (15:15 UTC)
- In effect from
- Nov 13, 2024, 4:00 PM EST
- Expired
- Nov 14, 2024, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 6:00 AM EST | NON-TSTM WND GST 58 | 1 Ssw Camp Creek, TN | A private weather station measured a 58 mph wind gust with a sustained wind around 40 mph in the Camp Creek community between 5 and 6 AM. |
| Nov 14, 7:00 AM EST | NON-TSTM WND GST 79 | 3 Ese Wears Valley, TN | From 3 AM to the 7 AM observations, the Cove Mountain fire tower recorded wind gusts above high wind warning criteria, peaking at 79 mph at the 7 AM observation. Gusts did not reach criteria at or after the 8 AM observation. |
| Nov 14, 7:15 AM EST | NON-TSTM WND GST 81 | 2 S Camp Creek, TN | Between 4:45 AM EST and 7:45 AM EST the NOAA weather station at Camp Creek Elementary recorded wind gusts above high wind warning criteria, with the peak gust of 81 mph measured at 7:15 AM EST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS74 KMRX 131515 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1015 AM EST Wed Nov 13 2024 TNZ041-043-072-074-132315- /O.NEW.KMRX.HW.W.0009.241113T2100Z-241114T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cedar Creek, Gatlinburg, Cades Cove, Elkmont, and Hartford 1015 AM EST Wed Nov 13 2024 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, and Southeast Greene Counties. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. A few scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TNZ018-045-047-087-132315- /O.NEW.KMRX.WI.Y.0027.241113T2100Z-241114T1500Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Citico, Unicoi, Hampton, Trade, Laurel Bloomery, Limestone Cove, Coker Creek, Neva, Mountain City, Erwin, Doeville, and Shady Valley 1015 AM EST Wed Nov 13 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Johnson, Southeast Carter, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 PM this afternoon to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
2 follow-up statements
768 WWUS74 KMRX 140041 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 741 PM EST Wed Nov 13 2024 TNZ041-043-072-074-141000- /O.CON.KMRX.HW.W.0009.000000T0000Z-241114T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cedar Creek, Gatlinburg, Cades Cove, Hartford, and Elkmont 741 PM EST Wed Nov 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, and Southeast Greene Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. A few scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TNZ018-045-047-087-141000- /O.CON.KMRX.WI.Y.0027.000000T0000Z-241114T1500Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Hampton, Limestone Cove, Coker Creek, Neva, Citico, Trade, Unicoi, Doeville, Erwin, Mountain City, Shady Valley, and Laurel Bloomery 741 PM EST Wed Nov 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Johnson, Southeast Carter, Southeast Monroe, and Unicoi Counties. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CD
004 WWUS74 KMRX 140754 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 254 AM EST Thu Nov 14 2024 TNZ041-043-072-074-141500- /O.CON.KMRX.HW.W.0009.000000T0000Z-241114T1500Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Cades Cove, Hartford, Cedar Creek, Elkmont, and Gatlinburg 254 AM EST Thu Nov 14 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Sevier Smoky Mountains, and Southeast Greene Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. A few scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TNZ018-045-047-087-141500- /O.CON.KMRX.WI.Y.0027.000000T0000Z-241114T1500Z/ Johnson-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Unicoi, Erwin, Mountain City, Trade, Coker Creek, Laurel Bloomery, Neva, Doeville, Limestone Cove, Hampton, Shady Valley, and Citico 254 AM EST Thu Nov 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Johnson, Southeast Carter, Southeast Monroe, and Unicoi Counties. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 19
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Nov 13, 6:34 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Nov 13, 6:34 AM EST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Morristown TN 634 AM EST Wed Nov 13 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday) Issued at 221 AM EST Wed Nov 13 2024 Key Message: Rain will move through the area starting tonight and continuing through much of Thursday. Discussion: Currently a quiet overnight period as we sit under mid level ridging ahead of an incoming system that will affect the region the next couple of days. A low pressure system is moving through the plains states on its way towards the Great Lakes Region during the middle part of the work week. This system will also bring help sweep through a front in the Ohio/Tennessee Valleys as it interacts with an enhanced plume of moisture moving out of the Gulf of Mexico and into the eastern Tennessee Valley. Expect the precipitation to move onto the Cumberland Plateau this evening, right near sunset ahead of the front. Depending on the timing of the the precipitation and how fast the front moves through, we could see a brief period of isolated thunder during the hottest part of the late afternoon on/near the Plateau. Still looks as though the vast majority of people will not see any thunder, but cannot completely rule out a few rumbles this afternoon/evening. As the sun sets the precipitation will continue to spread eastward overnight bringing rainfall to most locations in the Southern Appalachians. Rain should continue through sunrise for most places, and eventually come to an end as the front moves through during the daytime on Thursday. Expect the precipitation to end over the Appalachian Mountains right around sunset on Thursday, with most places seeing approximately 12-18 hours worth of light to moderate rain when everything is said and done. We could see some wrap around precipitation late Thursday across northeast TN and southwest VA, but the QPF amounts associated with this portion of the system are expected to be very light. QPF amounts continue to tick slightly upward as high resolution models are getting a hold of the system. Expect storm total rainfall amounts to be between 0.50" and 1.50" with the highest amounts likely west of I-75 and lower amounts east of I-75. Flooding appears unlikely as this rain is expected to fall over the course of approximately 12-24 hours and we're still fairly dry in our region. However, with the possibility of an isolated thunderstorm this afternoon/evening a brief heavy downpour west of I-75 leading to flooding of poor drainage areas cannot be completely ruled out, even though it appears unlikely. && .LONG TERM... (Thursday Night through Tuesday) Issued at 221 AM EST Wed Nov 13 2024 Key Messages: 1. Dry weather is expected this weekend through Monday. 2. The next system approaches midweek as a deep trough moves into the Eastern U.S. Discussion: In the upper levels, a ridge will slowly build in by Friday evening. This ridge will hold through the weekend. Mid next week, a deep trough will move into the Eastern U.S. At the surface, high pressure will be in place through Monday. A frontal passage will be possible mid next week. Saturday, Sunday and Monday will be dry with a warming trend as ridging and high pressure dominate the region. Temps will be slightly above normal with highs in the 60s. By next Tuesday or Wednesday, a cold front followed by a deep trough will be possible. Rain ahead of the cold front is likely Tuesday and/or Wednesday. The deep trough may bring some snow to the higher elevations late next week but it is still very far out. && .AVIATION... (12Z TAFS) Issued at 632 AM EST Wed Nov 13 2024 Main weather story will be the incoming rain later this afternoon/evening. Expect widespread rain to drop ceilings/visibilities into the MVFR/IFR categories for much of the overnight hours. Ceilings and visibilities should rebound just beyond this TAF cycle. Cannot completely rule out a rogue lightning strike this afternoon at KCHA right as the rain begins, but chances are too low to mention in the TAFs. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 66 50 61 49 / 40 90 60 0 Knoxville McGhee Tyson Airport, TN 69 49 61 47 / 10 100 90 10 Oak Ridge, TN 68 48 59 47 / 20 100 90 10 Tri Cities Airport, TN 63 44 56 46 / 0 90 100 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM... LONG TERM....McD AVIATION...
Hazardous weather outlook, Nov 13, 2:43 AM EST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 243 AM EST Wed Nov 13 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-140745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 243 AM EST Wed Nov 13 2024 /143 AM CST Wed Nov 13 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:15 AM EST | Wind Advisory | MRX | Carter, Johnson, Monroe, Unicoi | 24 hr |
Nearby
High Wind Warnings in Tennessee, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.